Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Lithium, tegretol for bi-polar disorder. Neck surgery done. Prescribed prednisolone. Any interactions between these drugs?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Question
Hi, I'm currently taking Lithium,EfexorXR,Tegretol for bi-polar disorder. I've just had surgery on my neck and have been prescribed Prednisolone. Will there be problems with drug interaction? I'm only to take 30mg a day for 2 weeks but is it safe?
Posted Fri, 19 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Kulsoom Qureshi 30 minutes later
Hi XXXXXX,
Thanks for consulting us.
Prednisolone ( a steroid ) may aggravate the symptoms of psychosis and emotional instability, so, patients with these conditions should be monitored for increased or worsening symptoms during corticosteroid therapy & you may need an adjustment of your dose during your steroid therapy.
In addition prednisolone has some rare neurological side effects like convulsions, increased intracranial pressure with papilledema, vertigo, headache etc.
I recommend you to discuss this issue with your treating psychiatrist as he/ she has more insight into your problem & can give you the best advise in your case.
Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Taking Lithium, tegretol for bi-polar disorder. Neck surgery done. Prescribed prednisolone. Any interactions between these drugs? 20 minutes later
Thank you very much for your help! I will call my psychiatrist and make sure the necessary steps are taken. Thanks again for your advice. Kindest regards!
 
 
Answered by Dr. Kulsoom Qureshi 22 hours later
You are always welcome here with all your questions.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor